Alert archive / Kansas / Flash Flood Warnings in 1998
Flash Flood Warning 6, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Aug 1, 1998, 10:38 PM CDT for Trego County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 1998, 10:38 PM CDT (03:38 UTC)
- Expired
- Aug 2, 1998, 4:40 AM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Trego County, KS
The radar
The Dodge City radar (KDDC), 128 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 891 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 020339 FFWDDC KSC195-020940- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1038 PM CDT SAT AUG 1 1998 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... TREGO COUNTY IN WEST CENTRAL KANSAS * UNTIL 440 AM CDT * AT 1030 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN OVER TREGO COUNTY...MOVING EAST AT 15 MPH. * RADAR INDICATED THAT BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN ALONG BIG CREEK SOUTH OF COLLYER. A LARGER AREA OF 1.5 INCHES OF RAIN HAVE FALLEN FROM THE WESTERN COUNTY LINE ALONG BIG CREEK TO JUST SOUTH OF WAKEENEY. WITH ADDITIONAL THUNDERSTORMS LIKELY *TO MOVE INTO THE COUNTY FROM THE WEST...THE THREAT FOR FLASH FLOODING WILL CONTINUE WELL INTO THE EARLY MORNING HOURS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. MCCAMMON/PARKIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:17 PM CDT, 7 hours 21 minutes earlier.
Area forecast discussion, Aug 1, 3:17 PM CDT, 7 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 317 PM CDT SAT AUG 01 1998 QUESTION FOR TNGT IS WHERE AND HOW MUCH CONVECTION THERE WILL BE. UA ANLYS THIS MRNG SHOWED A GOOD BAROCLINIC ZONE AT H85 OVR THE OK/NRN TX PANHANDLES EXTENDING EAST ACRSS NRN OKLA. HIGHER DWPTS HAVE BEEN POOLING ALNG AND NORTH OF THIS BNDRY. FURTHER UP A PESKY WK VORT MAX HAS BEEN HANGING AROUND SWRN KS ALL DAY PER THE PROFILER PLAN VIEW AT H5. THIS ALL SHOWING UP WELL IN SAT IMGRY AS WELL AS A BAND OF -SHRA OCCURNG ALONG THE BAROCLNIC ZONE. SOME BREAKS IN THE CLDS HAVE ALLOWED LWR LVLS TO WARM UP. ETA MODEL SEEMED TO HANDLE THE H5 FEATURES BEST THROUGH 24 HRS. ETA/NGM/AVN ALL IN FAIRLY DECENT AGREEMENT WITH MOVEMENT OF STGR S/W MOVING OUT OF NRN/CNTRL ROCKIES LT SUN. ETA AND NGM LOOKED GOOD WITH SFC MSLP PTTN BUT WERE SOME 3-4 MB TOO LOW ON PRESS VALUES. THIS SEEMS TO BE OCCURING A LOT OF LATE AND ALSO MAY ACCOUNT FOR THE CONSISTANTLY TOO WARM TMPS BEING FCST BY MOS GUIDANCE. FEELING TONIGHT IS THAT WE'LL SEE SOME SCT SHRA/TSRA CONTG TO DEVLP AND GET MORE ORGANIZED ALONG THE AFOREMENTIONED BAROCLINIC ZONE. THIS FEATURE IS FCST TO MOVE NORTH INTO NRN KS BY MRNG. EXPECT TO SEE HEAVIEST PRECIP OVER THE ERN 1/3D TO 1/2 OF CWA. WITH PW'S CONTG FAIRLY HIGH WILL MENTION POSS HEAVY RAIN. WITH A DAY OF REPRIEVE FROM SIG RAIN AND THE FCST MOVEMENT OF BNDRY...WILL HOLD OFF ON MENTION OF ANY WATCHES ATTM. WILL CONT A MENTION OF SHOWERS INTO THE MRNG PD OVR NRN SCTNS OF AREA. H85 TMPS SHOW A WRMG TREND DURNG DAY SUNDAY AND WILL CONT TREND OF WARMER TMPS THEN BUT WILL STILL BE GOING BELOW GUIDANCE. SHOULD SEE ANOTHER CHC FOR TSRA SUN EVE/NGT AS NRN ROCKIES SWEEPS EAST ACRSS HIGH PLAINS. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE TOPZFPDDC. .DDC...NONE. DDC 068/087 067/088 065 5-3 GCK 066/086 065/087 063 5-3 EHA 064/090 064/088 064 413 LBL 067/b090 066/090 065 5-3 HYS 067/084 067/085 064 634 P28 071/090 070/091 069 6-3 GERARD
Nearby
Flash Flood Warnings in Kansas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.